Alert archive / Ohio / Tornado Warnings in 2025
Tornado Warning 26, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Apr 25, 2025, 8:23 PM EDT for Scioto County, Ohio. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2025, 8:23 PM EDT (00:23 UTC)
- Expired
- Apr 25, 2025, 8:45 PM EDT
- In force
- 22 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Scioto County, OH
The radar
The Charleston,WV radar (KRLX), 102 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 567 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.8
The text
As transmitted.
684
WFUS51 KILN 260023
TORILN
OHC145-260045-
/O.NEW.KILN.TO.W.0026.250426T0023Z-250426T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
823 PM EDT Fri Apr 25 2025
The National Weather Service in Wilmington has issued a
* Tornado Warning for...
Southeastern Scioto County in south central Ohio...
* Until 845 PM EDT.
* At 823 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Franklin Furnace, moving east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Powellsville, Franklin Furnace, and Wheelersburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3866 8286 3869 8288 3870 8288 3872 8287
3874 8270 3869 8270 3868 8271 3868 8276
3864 8277 3862 8275 3862 8286
TIME...MOT...LOC 0023Z 261DEG 25KT 3866 8281
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
AR1 follow-up statement
907
WWUS51 KILN 260040
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
840 PM EDT Fri Apr 25 2025
OHC145-260049-
/O.EXP.KILN.TO.W.0026.000000T0000Z-250426T0045Z/
Scioto OH-
840 PM EDT Fri Apr 25 2025
...THE TORNADO WARNING FOR SOUTHEASTERN SCIOTO COUNTY WILL EXPIRE AT
845 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
Please report previous tornadoes, wind damage or hail to the National
Weather Service by going to our website at weather.gov/iln and
submitting your report via social media.
&&
LAT...LON 3866 8286 3869 8288 3870 8288 3872 8287
3874 8270 3869 8270 3868 8271 3868 8276
3864 8277 3862 8275 3862 8286
TIME...MOT...LOC 0039Z 261DEG 25KT 3867 8269
$$
ARWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Apr 25, 7:17 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Apr 25, 7:17 PM EDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 717 PM EDT Fri Apr 25 2025 .SYNOPSIS... A cold front will cross the region tonight, allowing drier air to prevail as high pressure builds in. This high pressure will move east and away from the area on Monday. Showers and thunderstorms will occur on Tuesday, ahead of the next cold frontal passage that is expected overnight Tuesday. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Widespread shower activity with scattered embedded thunderstorms will break up this evening in favor of just scattered showers, primarily without any thunder though that cannot entirely be ruled out. A cold front will be situated in northwest CWA this evening, and shower activity found along it will be the last of the system as drier air is ushered in behind the front. Temperatures will drop into the mid-upper 40s behind the front - basically along and west of the I-75 corridor north of Cincinnati, and north of I-74 west of Cincy. Further to the east/southeast, the front will take some more time to work through, possibly as late as the predawn hours at Portsmouth. Readings here will only bottom out in the upper 50s. Overcast sky cover will be found tonight as winds shift northwest and increase to 10-15 mph behind the front. Wind along the Ohio and in the lower Scioto Valley will be under 10 mph overnight. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... Cloud cover will be substantial during the day and break up in the later afternoon, favoring clear skies overnight. Northwest winds 10-20 mph will be found over the northern 2/3 of the CWA, while they will be more 10 mph along the Ohio River. Highs in this cold advection pattern will be in the lower 60s, some mid 60s over Kentucky. A ridge of high pressure will build in at night, offering a good radiational cooling night with light winds and clear skies. Lows will drop into the lower 40s with some upper 30s scattered throughout central Ohio. && .LONG TERM /SUNDAY THROUGH FRIDAY/... High pressure across the Great Lakes will offer seasonal temperatures and mostly sunny skies on Sunday. By Monday, the high will shift off to the east, leading to return southerly flow and above normal temperatures. Aloft, H5 ridging will remain centered across the eastern United States with a trough over the intermountain west. Shortwave energy will eject northeast out of this trough, acting to compress the eastern ridge on Tuesday. Guidance promotes development of a surface low in association with the shortwave, moving across the Great Lakes during the day on Tuesday. At this time, it appears instability will be more robust ahead of the cold front than with previous systems. Severe potential will depend on several factors, such as strength of the mid/upper- level westerlies, timing of the front/pre-frontal trough, and the amount of sunshine leading up to any convection that is forced. Will maintain severe mention in the HWO product consistent with SPC Day 5 risk. Behind this system, the H5 ridge across the east holds its position as additional waves eject in southwesterly flow. These waves, depending on the location of the now-stalled surface front, will lead to periods of showers and storms. Based on current ensemble guidance, the focus of the unsettled weather will be late Wednesday and again late Thursday into Friday morning. && .AVIATION /23Z FRIDAY THROUGH WEDNESDAY/... Showers will continue to impact the TAF sites for the next few hours. These showers are producing MVFR to briefly IFR visibilities. Widespread MVFR ceilings are also in place. After showers dissipate and move east in the next few hours, MVFR ceilings will continue, eventually dropping to IFR at times overnight and into tomorrow morning. The low clouds will likely remain in place well into Saturday, lifting to MVFR at some point during the morning, but not scattering out until early to mid afternoon. VFR conditions are expected after that occurs. Winds will shift from the SSW to the WNW over the next few hours, and will remain around 5-10 knots overnight. NW winds with gusts of up to 20 knots can be expected Saturday afternoon. OUTLOOK...Thunderstorms are expected to occur Tuesday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Franks NEAR TERM...Franks SHORT TERM...Franks LONG TERM... AVIATION...Hatzos
Hazardous weather outlook, Apr 25, 5:00 AM EDT, 15 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 500 AM EDT Fri Apr 25 2025 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-260900- Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery- Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 500 AM EDT Fri Apr 25 2025 This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, northeast Kentucky, northern Kentucky, central Ohio, south central Ohio, southwest Ohio and west central Ohio. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Showers and thunderstorms will be possible on Tuesday. Some storms may be strong to severe during the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 25, 6:28 PM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Wilmington OH
628 PM EDT Fri Apr 25 2025
KYZ099-100-OHZ081-088-252300-
Mason KY-Lewis KY-Scioto OH-Adams OH-
628 PM EDT Fri Apr 25 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EASTERN MASON...
LEWIS...SOUTHEASTERN ADAMS AND SOUTHWESTERN SCIOTO COUNTIES THROUGH
700 PM EDT...
At 628 PM EDT, a strong thunderstorm was located over Tollesboro,
moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Sandy Springs, Buena Vista in Scioto County, Vanceburg, Carrs,
Tannery, Kinniconick, Rectorville, Epworth, Ribolt, Charters,
Tollesboro, Rome, Garrison, Stricklett, Glen Springs, Rexton, Herron
Hill, and Camp Dix.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3843 8358 3846 8358 3849 8359 3851 8361
3850 8361 3851 8363 3852 8363 3852 8364
3859 8369 3877 8325 3855 8311 3853 8312
3854 8314 3851 8317
TIME...MOT...LOC 2228Z 241DEG 25KT 3855 8356
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ARSpecial weather statement, Apr 25, 7:02 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Wilmington OH
702 PM EDT Fri Apr 25 2025
KYZ100-OHZ081-088-252330-
Lewis KY-Scioto OH-Adams OH-
702 PM EDT Fri Apr 25 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF LEWIS...SOUTHEASTERN
ADAMS AND SOUTHWESTERN SCIOTO COUNTIES THROUGH 730 PM EDT...
At 701 PM EDT, a strong thunderstorm was located near Foxport, moving
northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Sandy Springs, Buena Vista in Scioto County, Vanceburg, Carrs,
Tannery, Kinniconick, Epworth, Ribolt, Charters, Camp Dix,
Tollesboro, Rome, Garrison, Petersville, Stricklett, Glen Springs,
Rexton, and Herron Hill.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3841 8353 3857 8363 3858 8363 3878 8324
3857 8309 3853 8312 3854 8314 3851 8316
3841 8350
TIME...MOT...LOC 2301Z 244DEG 32KT 3851 8347
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ARSpecial weather statement, Apr 25, 7:38 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Wilmington OH
738 PM EDT Fri Apr 25 2025
KYZ100-OHZ081-088-260015-
Lewis KY-Scioto OH-Adams OH-
738 PM EDT Fri Apr 25 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
LEWIS...SOUTHEASTERN ADAMS AND SOUTHERN SCIOTO COUNTIES THROUGH 815
PM EDT...
At 738 PM EDT, a strong thunderstorm was located near Vanceburg,
moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Sandy Springs, Buena Vista in Scioto County, Saint Paul, Firebrick,
New Boston, Haverhill, Tannery, Sciotoville, Friendship, Camp Dix,
Powellsville, Wheelersburg, Garrison, Sciotodale, Rexton, Franklin
Furnace, Portsmouth, Rosemount, Vanceburg, and West Portsmouth.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3864 8332 3884 8280 3868 8273 3867 8277
3860 8274 3859 8275 3857 8281 3859 8285
3869 8288 3874 8287 3876 8290 3873 8298
3873 8303 3868 8303 3863 8307 3860 8307
3855 8310 3853 8315 3848 8319 3847 8328
TIME...MOT...LOC 2338Z 252DEG 30KT 3859 8322
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ARSpecial weather statement, Apr 25, 8:02 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Wilmington OH
802 PM EDT Fri Apr 25 2025
OHZ042-043-051-260030-
Darke OH-Shelby OH-Miami OH-
802 PM EDT Fri Apr 25 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
SHELBY...EAST CENTRAL DARKE AND NORTHWESTERN MIAMI COUNTIES THROUGH
830 PM EDT...
At 802 PM EDT, a strong thunderstorm was located near Bradford,
moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Webster, Polo, Bloomer, Horatio, Bradford, Russia, and Piqua.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4013 8455 4019 8455 4026 8429 4014 8427
TIME...MOT...LOC 0002Z 258DEG 13KT 4017 8447
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ARSpecial weather statement, Apr 25, 8:16 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Wilmington OH
816 PM EDT Fri Apr 25 2025
OHZ088-260045-
Scioto OH-
816 PM EDT Fri Apr 25 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN SCIOTO
COUNTY THROUGH 845 PM EDT...
At 816 PM EDT, a strong thunderstorm was located near Franklin
Furnace, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Powellsville, Wheelersburg, Sciotodale, Lyra, New Boston, Haverhill,
South Webster, Franklin Furnace, Greenup, and Portsmouth.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3860 8285 3866 8286 3869 8288 3875 8287
3876 8289 3875 8294 3876 8293 3885 8274
3885 8265 3876 8266 3875 8267 3875 8270
3868 8271 3868 8276 3864 8277 3860 8274
3857 8282
TIME...MOT...LOC 0016Z 254DEG 21KT 3867 8287
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ARSpecial weather statement, Apr 25, 8:18 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Wilmington OH
818 PM EDT Fri Apr 25 2025
OHZ078-079-260045-
Clermont OH-Brown OH-
818 PM EDT Fri Apr 25 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
CLERMONT AND NORTHWESTERN BROWN COUNTIES THROUGH 845 PM EDT...
At 817 PM EDT, a strong thunderstorm was located near Batavia, moving
east at 25 mph.
HAZARD...Wind gusts up to 40 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Fayetteville, Chasetown, Batavia, Clermont County Airport,
Owensville, Newtonsville, Lake Lorelei, St. Martin, and Perintown.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3915 8424 3925 8389 3911 8387 3907 8421
TIME...MOT...LOC 0017Z 260DEG 21KT 3913 8415
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ARThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:02 PM EDT | Special Weather Statement | ILN | Darke | 28 min |
| Apr 25, 8:18 PM EDT | Special Weather Statement | ILN | Clermont | 27 min |
| Apr 25, 8:38 PM EDT | Special Weather Statement | ILN | Clinton | 37 min |
| Apr 25, 8:50 PM EDT | Special Weather Statement | ILN | Shelby | 25 min |
| Apr 25, 9:03 PM EDT | Special Weather Statement | ILN | Miami | 27 min |
| Apr 25, 9:11 PM EDT | Special Weather Statement | ILN | Highland | 34 min |
| Apr 25, 9:23 PM EDT | Special Weather Statement | ILN | Warren | 37 min |
| Apr 25, 9:46 PM EDT | Special Weather Statement | ILN | Clinton | 29 min |
| Apr 25, 10:16 PM EDT | Areal Flood Advisory | ILN | Clermont, Clinton, Warren | 3 hr |
Nearby
Tornado Warnings in Ohio, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.